Medical questions & health advice by board certified doctors
"Why do I have this joint pain?"
I am 54 and have zero energy, could care less about all the things I love to do cooking, gardening, teaching, etc. I have gained weight, my knees hurt, my fingers have these red knots on many of the joints and they hurt, for 2 months (Nov. and Dec.) I had this coming and going of hives. I just don't feel good and it's not like me.
These symptoms all sound pretty serious, and I would strongly recommend that you seek medical help immediately. It sounds like at a minimum you need to set up a visit with your regular primary care doctor so that they can help you figure out what is going on. The combination of swelling and pain in your joints together with suddenly decreased energy levels and skin rashes all suggest that you may have a rheumatologic condition, although there are of course other possibilities. "Rheumatologic condition" is just a medical way of saying that you may have a condition causing body-wide inflammation, with specific targeting of your joints. The first step would be a thorough physical examination by your doctor. They will want to take a close look at all of your joints to see if you have any objective swelling or other evidence of joint problems. The rash that you mention is also interesting, and taking a close look at that may help them narrow down the list of possibilities. After this, they will likely want to get some basic bloodwork, to look for evidence of inflammation generally and also to test for specific rheumatological conditions. Make an appointment with your doctor today!
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.